Alert archive / Utah / Wind Advisories in 2025

Wind Advisory 9, NWS Salt Lake City, UT

March 11, 20259 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Mar 11, 2025, 3:26 PM MDT for 9 counties in Utah. It took effect at Mar 12, 2025, 12:00 PM MDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2025, 3:26 PM MDT (21:26 UTC)
In effect from
Mar 12, 2025, 12:00 PM MDT
Expired
Mar 13, 2025, 6:00 PM MDT
In force
30 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Box Elder County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT

The radar

The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3061 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

638 
WWUS75 KSLC 112126
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
326 PM MDT Tue Mar 11 2025

UTZ101-102-115-122-121230-
/O.NEW.KSLC.WI.Y.0009.250312T1800Z-250314T0000Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Tooele, Delta, Wendover,
Dugway, Grantsville, Park Valley, Beaver, Vernon, Cedar City,
Milford, and Little Sahara
326 PM MDT Tue Mar 11 2025

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 PM MDT 
THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph expected 
  until a cold front moves through Thursday afternoon/evening when 
  winds transition to a lighter northwest direction.

* WHERE...Western Millard and Juab Counties, Great Salt Lake Desert 
  and Mountains, Tooele and Rush Valleys, and Southwest Utah.

* WHEN...From noon Wednesday to 6 PM MDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Areas of blowing dust may reduce 
  visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

HM
4 follow-up statements
374 
WWUS75 KSLC 121131
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
531 AM MDT Wed Mar 12 2025

UTZ101-102-115-122-130245-
/O.CON.KSLC.WI.Y.0009.250312T1800Z-250314T0000Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Wendover, Beaver,
Grantsville, Cedar City, Tooele, Delta, Milford, Little Sahara,
Dugway, Vernon, and Park Valley
531 AM MDT Wed Mar 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT 
THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph expected 
  until a cold front moves through Thursday afternoon/evening when 
  winds transition to a lighter northwest direction.

* WHERE...Western Millard and Juab Counties, Great Salt Lake Desert 
  and Mountains, Tooele and Rush Valleys, and Southwest Utah.

* WHEN...From noon today to 6 PM MDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Areas of blowing dust may reduce 
  visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

MT
628 
WWUS75 KSLC 122015
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
215 PM MDT Wed Mar 12 2025

UTZ101-102-115-122-131115-
/O.CON.KSLC.WI.Y.0009.000000T0000Z-250314T0000Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Delta, Wendover, Cedar City,
Dugway, Vernon, Milford, Park Valley, Grantsville, Little Sahara,
Beaver, and Tooele
215 PM MDT Wed Mar 12 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph expected 
  until a cold front moves through Thursday afternoon/evening when 
  winds transition to a lighter northwest direction.

* WHERE...Western Millard and Juab Counties, Great Salt Lake Desert 
  and Mountains, Tooele and Rush Valleys, and Southwest Utah.

* WHEN...Until 6 PM MDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Areas of blowing dust may reduce 
  visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

HM
445 
WWUS75 KSLC 132000
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
200 PM MDT Thu Mar 13 2025

UTZ101-102-115-122-140000-
/O.CON.KSLC.WI.Y.0009.000000T0000Z-250314T0000Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Dugway, Beaver, Cedar City,
Park Valley, Grantsville, Delta, Tooele, Milford, Vernon,
Wendover, and Little Sahara
200 PM MDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph expected 
  until a cold front moves through Thursday afternoon/evening when 
  winds transition to a lighter northwest direction.

* WHERE...Western Millard and Juab Counties, Great Salt Lake Desert 
  and Mountains, Tooele and Rush Valleys, and Southwest Utah.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Areas of blowing dust may reduce 
  visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

HM
158 
WWUS75 KSLC 132348
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
548 PM MDT Thu Mar 13 2025

UTZ101-102-115-122-140100-
/O.EXP.KSLC.WI.Y.0009.000000T0000Z-250314T0000Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Milford, Grantsville, Cedar
City, Delta, Beaver, Tooele, Vernon, Wendover, Dugway, Little
Sahara, and Park Valley
548 PM MDT Thu Mar 13 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

While a some modestly strong wind gusts will continue across the 
advisory area for a period following the cold frontal passage, the 
threat for more widespread impactful wind gusts has ended.

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

STW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:14 AM MDT, 12 hours 12 minutes earlier.

Area forecast discussion, Mar 11, 3:14 AM MDT, 12 hours 12 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
314 AM MDT Tue Mar 11 2025

.SYNOPSIS...Utah and southwest Wyoming will stay under a generally
dry southwest flow through Wednesday, with a low moving across the
Desert Southwest bringing some increase in cloud cover,
particularly over southern Utah. A cold winter storm will move
across the area Thursday into Friday, bringing potentially
significant snow and more winter-like temperatures.

&&

.SHORT TERM (Through 12Z Thursday)...The ridge that was over Utah
and southwest Wyoming has flattened and shifted east, leaving the
forecast area under a dry southwesterly flow aloft. A closed low
is making its way onshore over the southern California coast,
which will track across the Desert Southwest later today through
Wednesday. Impacts for the forecast area will primarily manifest
in an increase in cloud cover, which could make southern Utah
temperatures slightly less warm both today and Wednesday. For
northern and central Utah, however, persistence will be a good
forecast, with maxes staying 5-7F above seasonal normals.

As the southern California trough exits the area Wednesday,
ridging will briefly move in. However, southwest flow will quickly
pick up again during the day as the next system approaches the
Pacific coast. Though winds will become gusty, particularly over
western Utah, guidance has trended downward overall with the
threat of headline worthy winds, with just a low to medium chance
of this occurring, with the best threat occurring over far western
Utah. It looks like the strongest upper level flow now does not
move into the area until the overnight hours, where associated
mixing would be more limited.

.LONG TERM (After 12Z Thursday)...A highly amplified upper trough will
be pushing into the forecast area at the start of the extended
forecast. This system is forecast to bring mountain snow across the
entire state, continued gusty winds across the West Desert, and
valley snow which may be locally impactful.

A decaying atmospheric river is expected to impact the region
pumping ample moisture across the CWA routing just south of the
Sierra. Initially, snow levels will generally range from 6000-6500ft
areawide with some areas around 5500-6000ft across northwest Utah.
This will generally keep valleys socked in with rain and snow up in
the mountains Thursday, though snow levels are expected to drop to
4000ft or less overnight into Friday morning resulting in possible
valley floor accumulations. 700mb winds will continue remaining
enhanced through Thursday into Friday morning keeping the West
Desert quite gusty.

Winds will shift to northwesterly into Friday as a strong cold front
pushes through which will drop snow levels areawide. Snow levels
across Utah and southwest Wyoming will continue dropping through the
day Friday to around 2500-3000ft which will favor some more valley
accumulations throughout the day Friday. Moisture arrival timing and
how long the favorable moisture could impede this, though, as the
system has continued to trend quicker resulting in a slight decrease
in totals across the northern half of Utah and southwest Wyoming.
Regardless, guidance generally agrees on 700mb temperatures around -
12C to -14C, with valley snow appearing likely at this time. Given
the cool temperatures aloft and quite a notable drop in temperatures
across a short timeframe, snow squalls and flash freezes appear
possible. With this event, generally 1-2' of snow is forecast across
Utah's mountains with locally higher amounts in the Cottonwoods and
Brian Head possible. For most valleys, generally 1-5" is forecast
though this will likely change as the event draws near.

Another round of snow is possible Saturday as a trailing shortwave
arrives with ample moisture aloft. It remains difficult to iron out
totals at this time, though snow levels remaining generally less
than 4000ft would be favorable for another round of valley snowfall.
Following this, guidance is also hinting at yet another trough
moving toward the area early next week.

&&

.AVIATION...KSLC... VFR conditions are expected to continue at KSLC
through the majority of the TAF period. Southerly winds will persist
through the period, seeing winds increase around 18z. Another
increase in winds is possible near the end of the period as a system
moves into the area with gusts out of the south up to 25-30kts
appearing possible.

.REST OF UTAH AND SOUTHWEST WYOMING... VFR conditions will persist
across all sites through the period with light and variable
overnight winds. KCDC, KSGU, and KBCE will see a period of gusty
southwesterlies develop after 18z lasting through 03z with gusts up
to 25kts possible.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

SHORT TERM...Traphagan
LONG TERM/AVIATION...Worster

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:26 PM MDTWinter Storm WatchSLCBeaver, Box Elder, Cache, Carbon, Davis, Duchesne and 18 more24 hr

Nearby

Wind Advisories in Utah, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.